Informa Insights, Marketing & Innovation is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Peter Meier

KEYNOTE: Is Innovating Easy? NO WAY!

Orokoko GmbH

Amber Case

KEYNOTE: Designing Calm Technology- The New World of IOT & AI

Calm Technology: Designing for the Next Generation of Devices, and Harvard Berkman Klein Center of Internet and Society

James Millar

KEYNOTE: The Death of Startup Tourism: A New Way to Connect Companies Big and Small

MassChallenge

Christopher Sorensen

Multi-Layered Innovation: Technology, Company, City, Global: Driving Change That Impact’s People’s Lives

Nordic Investment Company

08:30 - 09:15 45 mins
Main agenda
Welcome Breakfast & Registration
09:15 - 09:30 15 mins
Main agenda
Chairperson Welcome
  • Mike Hatrick - Global Head IP Strategy & Portfolio, Volvo Group
more
09:30 - 09:45 15 mins
Main agenda
KEYNOTE: Is Innovating Easy? NO WAY!
  • Peter Meier - Founder & Managing Director, Orokoko GmbH
more

A look at the learnings from the past 10 years of FEI Europe and where we go from here. Dr. Meier will sketch his vision of the New Innovation Ecosystem and its effects on industries across the globe. Join him as he shares insights on pitfalls to avoid and strategies for success, where frustration, scarcity and determination play a major role.

09:45 - 10:30 45 mins
Main agenda
KEYNOTE: Designing Calm Technology- The New World of IOT & AI
  • Amber Case - Cyborg Anthropologist and Author, Calm Technology: Designing for the Next Generation of Devices, and Harvard Berkman Klein Center of Internet and Society
more

Our world is made of information that competes for our attention. What is needed? What is not? We cannot interact with our everyday life in the same way we interact with a desktop computer. The terms calm computing and calm technology were coined in 1995 by PARC Researchers Mark Weiser and John Seely Brown in reaction to the increasing complexities that information technologies were creating. Calm technology describes a state of technological maturity where a user’s primary task is not computing, but being human. The idea behind Calm Technology is to have smarter people, not things. Technology shouldn’t require all of our attention, just some of it, and only when necessary.

How can our devices take advantage of location, proximity and haptics to help improve our lives instead of get in the way? How can designers can make apps “ambient” while respecting privacy and security? This talk will cover how to use principles of Calm Technology to design the next generation of connected devices. We’ll look at notification styles, compressing information into other senses, and designing for the least amount of cognitive overhead.

10:30 - 11:00 30 mins
Main agenda
Morning Networking Break
11:00 - 11:45 45 mins
Main agenda
KEYNOTE: The Death of Startup Tourism: A New Way to Connect Companies Big and Small
  • James Millar - Director of Partnerships, MassChallenge
more

Big businesses have been given an ultimatum: innovate or die. Startups are seen as the “silver bullet” this corporate innovation challenge. But - as many corporates know - working with startups can be challenging and isn’t a one-size-fits-all solution to every need.

This session will explore how innovation leaders can work more effectively with startups to achieve their goals. With access to global insights and real life examples from industry influencers, MassChallenge is transforming the global innovation ecosystem. MassChallenge will give you the tools you need to develop and implement a smarter startup collaboration strategy.

11:45 - 12:15 30 mins
Main agenda
Speed Networking
  • Mike Hatrick - Global Head IP Strategy & Portfolio, Volvo Group
more
12:30 - 13:30 60 mins
Main agenda
Lunch
13:30 - 14:05 35 mins
Track 1: Culture & Leadership
Innovation May Not Grow on Trees, But It Can Be Cultivated
  • Harvey Wade - Innovation Program Manager, Cisco’s Services Innovation Excellence Center
  • Nicholas Selk - Innovation Program Manager, Cisco
more

Much to the dismay of countless business leaders everywhere, innovation doesn’t just happen by magic. Creating a pervasive innovation culture within any organization takes time, effort, and is a leadership-led activity. In this speech, Harvey Wade will walk through eight key behaviours of leaders that will create a lasting innovation culture that drives successful business outcomes.

14:05 - 14:40 35 mins
Track 1: Culture & Leadership
The Role of Leadership and Culture in Innovation
  • Wynne Lewis - Director of Research & Development, 3M United Kingdom & Ireland Region
more

This talk will focus on the key elements of 3M’s approach to innovation which have contributed to nurturing an environment and culture in which innovation can flourish. The essential role played by senior leaders in articulating a vision, investing in technology platforms and enabling an R&D community in building the associated science and applying it to real world challenges.

14:40 - 15:15 35 mins
Track 1: Culture & Leadership
Making Virtual Reality a Reality in Training
  • Kim Kian Wee - Assistant Director Training and Innovation, IATA
more

Lessons learned in convincing the air transport industry to adopt virtual reality training. Solving the challenges of training operational employees in time-constrained and unconducive environments.

15:25 - 16:00 35 mins
Track 1: Culture & Leadership
Tales of the Unexpected: Surprising Stories from a Corporate Innovation Manager
  • Mike Hatrick - Global Head IP Strategy & Portfolio, Volvo Group
more

Session details soon to come.

16:00 - 16:35 35 mins
Track 1: Culture & Leadership
Transforming External Innovation Strategies to Transform a Corporations Culture
  • Jan Nieuweboer - Organisation Development Human Resources, Rabobank
more

Creating an innovative culture in a bank. Can it be done? What does it take to generate innovation culture and leadership in a traditional environment? Jan will highlight the approach and results within Rabobank (and why we ditched the function HR Innovation Manager).



13:30 - 14:05 35 mins
Track 2: Business Model Innovation
How to Inspire 100,000 People to Innovate in What They Do
  • Henning Trill - Head of Corporate Innovation, Bayer
  • Diana Medeiros Placido - Sales, Marketing Operations Head, Bayer
more

In 2015 Bayer initiated a program to inspire employees along the value chain from Research to Commercial to innovate in what they do. It provides inspiration, opportunities to learn about innovation leadership and methodologies, crowd ideation and innovation management platforms as well as a global network of innovation experts and coaches. Diana Medeiros Placido and Dr. Henning Trill and will share their learnings from the perspective of the global rollout to local impact created in the UK.

14:40 - 15:15 35 mins
Track 2: Business Model Innovation
Innovation Challenges from within the Automotive Industry
  • Dr. Caroline Rudzinski - Corporate Strategy, Volkswagen AG
more

The automotive industry is facing massive challenges: electrification, connectivity, shared mobility and autonomous driving are just few examples which are challenging the industry. Not only customers are changing, but so do business models and industry players. How should a strategy be set up, which faces these challenges in an intelligent and sustainable way, covering not only technological but also cultural aspect and taking ambidexterity into account? In this session, Caroline will present the main drivers for the transformation in the automotive industry, and show how the new corporate strategy at Volkswagen AG is set up, taking those main drivers into consideration.

15:25 - 16:00 35 mins
Track 2: Business Model Innovation
Climate Innovation - Insights from the Start-Up World on Risk Taking, Challenges and Failures
  • Sira Saccani - Director of Sustainable Production Systems, Climate-KIC
more

There is an urgent need to mitigate the carbon emissions from manufacturing and industry, underlined by the 2015 Paris Agreement on Climate Change. This talk will focus the essential role of entrepreneurs deciding to develop innovative solutions to increase resource productivity, reducing greenhouse gas emissions and adverse environmental impact while enhancing economic prosperity and competitiveness. Insights on successes, challenges and how risk taking and failure impact daily business activities of start-ups will be shared, including potential inspirations for applications in the corporate world.

16:00 - 16:35 35 mins
Track 2: Business Model Innovation
Ambidexterity: How to Realize the Co-Existence of Radical Innovation and Stable Processes Using Spin-Offs.
  • Denise Vandeweijer - Artificial Intelligence and Machine Learning, BMW Group
more

Automotive OEMs see themselves confronted with a drastic environmental change. The whole sector has been struck with a previously unknown dynamism. The customers need for mobility is changing, towards new technology, e.g. electric cars, or new business models, e.g. car-sharing. New competitors have risen that are working in a way that is foreign to the industry. They are working like start-ups. Focusing on the customers needs, ready to explore and try radically new technology.

Forming own start-ups, i.e. spin-offs are part of the solution because established companies need to focus on staying efficient and exploit their valuable assets while also allowing for more exploration. This creates a high amount of friction that could potentially be harmful to the company, but also to the radical innovations themselves by creating too many barriers for them.

In contrast to that, Start-ups mostly face exactly the opposite challenges. They are usually very good at exploring, but their lack of structure makes it more difficult for them to exploit technologies.

To use spin-offs for corporational exploration is therefore a way that should be beneficial to all. Therefore it is proposed to build spin-offs to use their explorative capabilities to build radical innovations in the eco-system of grown-up companies

Denise will share insights on how BMW is approaching these challenges.

15:10 - 15:40 30 mins
Main agenda
Connect & Recharge
16:30 - 17:00 30 mins
Main agenda
Afternoon Networking Break
17:00 - 17:30 30 mins
Main agenda
Multi-Layered Innovation: Technology, Company, City, Global: Driving Change That Impact’s People’s Lives
  • Christopher Sorensen - Co-founder, Nordic Investment Company
more

Creating Smart Cities requires an innovation journey from technology to global ecosystems which combines many of our challenges into a common cause. What are the real life challenges, differences and common solutions in each layer of innovation? What is your challenge, question or solution? This session will inquire on participant focus areas and seek to reach a practical dialog about working solutions based on real life experience.

Christopher will provide his combined innovation experiences from Head of Innovation at Bang & Olufsen in Denmark to developing a global ecosystem from the ground up for Cleantech and Renewables in Abu Dhabi. Topics available within this session include:

o Building the top down will to create new economic efforts

o Addressing bottom up design of necessary ecosystems with multilateral rollout

o Creating an agile "fail fast" pilot phase to determine most valuable focus

o Developing a value chain to accelerate results

o Partnering globally to ensure the right starting line and power for innovation

o Supporting local and global networks to disburse innovation

17:30 - 17:45 15 mins
Main agenda
FIRESIDE CHAT
  • Christopher Sorensen - Co-founder, Nordic Investment Company
  • Mike Hatrick - Global Head IP Strategy & Portfolio, Volvo Group
more

Session details soon to come.

17:45 - 18:00 15 mins
Main agenda
Creating Your Action Plan
  • Mike Hatrick - Global Head IP Strategy & Portfolio, Volvo Group
more
18:00 - 19:00 60 mins
Main agenda
Cocktails and Networking